MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 26 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 26 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71302604
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to infection.Bipolar head and inner head were removed and antibiotic-loaded cement was placed.Stem was remained.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and insufficient clinically relevant documentation was provided, therefore, a thorough medical investigation could not be performed.However, it was communicated that due to infection, the head and bipolar component were removed and replaced with an antibiotic spacer while the stem remained in situ.No further clinically relevant documentation and/or information were provided, therefore the root cause of the reported infection remains unknown.The patient impact beyond the revision and probable additional antibiotic therapy and future revision procedure cannot be determined.No further medical assessment is warranted at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.Credit cannot be issued for these devices.

Brand Name
COCR 12/14 FEM HD 26 + 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7908669
Report Number1020279-2018-01844
Device Sequence Number19317047
Product Code LPH
UDI-Device Identifier03596010194084
UDI-Public03596010194084
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71302604
Device Lot Number17AM11437
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date03/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age71 YR